Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   JOURNAL OF FASA UNIVERSITY OF MEDICAL SCIENCES   SUMMER 2016 , Volume 6 , Number 2; Page(s) 133 To 137.
 
Paper: 

A CASE REPORT OF SUICIDE WITH CHLOROQUINE OVERDOSE AND REVIEW OF LITERATURE

 
 
Author(s):  HOSSEINI M., KHOSHNOUD GH., GHOLAMZADEH S.*, NASERI GH., TARIAN T., MALEKPOUR A., ZARENEZHAD M.
 
* LEGAL MEDICINE RESEARCH CENTER, LEGAL MEDICINE ORGANIZATION OF IRAN, TEHRAN, IRAN
 
Abstract: 

Background &Objective: Suicide is considered as the tenth cause of death worldwide. There are several suicide reports consist in the use of certain unusual drugs, such as chloroquine.
Case report: The cadaver of a 25-year-old single woman was found dead in her home and with suspect to using toxins or drugs was brought to Fars Province Forensic administration. She had history of psychiatric problems for which had referred to psychologist several times.
Results: After the autopsy, there was no observation of pathologic lesions in her samples of liver, kidney, or heart. In bile samples, using Thin Layer Chromatography (TLC) and High Performance Liquid Chromatography (HPLC) methods, chloroquine was detected. In visceral and gut samples, chloroquine was found using TLC as +4 reactions and it was confirmed by HPLC and Gas Chromatography Mass Spectrometry (GC-MS). After examining all the aspects, eventually chloroquine overdose and its complications was determined as the cause of the death.
Conclusion: Due to the high incidence of suicide in depressed patients and according to family and previous positive experience, preventive strategies based on the recognition and the treatment of depressed patients and also teaching the families to diagnose the illness in addition to the limitation of the free access to chloroquine and similar drugs is suggested to reduce overdose complications or suicide.

 
Keyword(s): SUICIDE, CHLOROQUINE, DEPRESSED PATIENTS
 
 
References: 
  • Not Registered.
  •  
  •  
 
Citations: 
  • Not Registered.
 
+ Click to Cite.
APA: Copy

HOSSEINI, M., & KHOSHNOUD, G., & GHOLAMZADEH, S., & NASERI, G., & TARIAN, T., & MALEKPOUR, A., & ZARENEZHAD, M. (2016). A CASE REPORT OF SUICIDE WITH CHLOROQUINE OVERDOSE AND REVIEW OF LITERATURE. JOURNAL OF FASA UNIVERSITY OF MEDICAL SCIENCES, 6(2), 133-137. https://www.sid.ir/en/journal/ViewPaper.aspx?id=511643



Vancouver: Copy

HOSSEINI M., KHOSHNOUD GH., GHOLAMZADEH S., NASERI GH., TARIAN T., MALEKPOUR A., ZARENEZHAD M.. A CASE REPORT OF SUICIDE WITH CHLOROQUINE OVERDOSE AND REVIEW OF LITERATURE. JOURNAL OF FASA UNIVERSITY OF MEDICAL SCIENCES. 2016 [cited 2021July30];6(2):133-137. Available from: https://www.sid.ir/en/journal/ViewPaper.aspx?id=511643



IEEE: Copy

HOSSEINI, M., KHOSHNOUD, G., GHOLAMZADEH, S., NASERI, G., TARIAN, T., MALEKPOUR, A., ZARENEZHAD, M., 2016. A CASE REPORT OF SUICIDE WITH CHLOROQUINE OVERDOSE AND REVIEW OF LITERATURE. JOURNAL OF FASA UNIVERSITY OF MEDICAL SCIENCES, [online] 6(2), pp.133-137. Available: https://www.sid.ir/en/journal/ViewPaper.aspx?id=511643.



 
 
Persian Abstract Yearly Visit 45
 
 
Latest on Blog
Enter SID Blog